Be prepared 2nd line Chemo here I come

Greetings from sunny Scarborough just spent s delightful spring afternoon on the beach with hubby and the dog. SAW my wonderful oncologist this morning confirmed that it's back with a scattering around my peritoneum not operable, so planning for further chemo combination will be carboplatin and calyx.

So like a good old girl guide I better be prepared. Anyone of you gorgeous women had this regime, any side effects????? When did they kick in during the cycle??? How did you find it ???? Did you get a good remission after it????. THANKS in anticipation Chris

21 Replies

oldestnewest
  • Hi - this is exactly the same as me - nodules back in the same place and I am now 4 out of 6 carbo/caelyx. For me the side effects haven't been too bad - some nausea in the first week after treatment. I did get horrendous heartburn after the first one so thanks to the advice of the lovely ladies here got my GP to prescribe omeprozole. As the cycles have gone on the palms of my hands get a bit sore and red - I have to be constantly reminded not to cup my hands round mugs when I'm drinking!!! Until now I've worked for 3 weeks in between. Unfortunately right now in hospital with an obstructed bowel but not really chemo caused.

    Hope that helps a bit.

    Becky xx

  • Thanks so much Becklyn. I hope you are feeling somewhat better have they got the obstruction sorted out.

  • Hi Chris, that beach walk sounds lovely. Sorry you are back on treatment havent had this regime as yet. I did have carbo with taxol. wish you the best with treatment

  • The walk was fab and thanks for your kind thoughts

  • Hi Chris,

    Can't share any experience of that regime as I've just started weekly Taxol after recurrence confirmed in Jan 5.5 months after 1st line and platinum resistance, but I wanted to say that I'm thinking of you and wishing you well on that regime.

    We remain positive and hopeful and so appreciative of the wonderful support we get through this forum.

    Hug your hubby, cuddle your dog, and positive pants on - sending you my most massive best wishes too

    Clare xx

  • Chris, I haven't had this regime, but as a fellow girl guide of old, sending you cosmic hugs.

  • Thanks for the hug.

  • Hi Chris, sorry to hear you have a recurrence. This is my story too. 6 month remission after carboplatin/paclitaxol/ Avastin. I am on Day 6 of my 2nd cycle of Caelyx/carbo. The first cycle was hard to take - initial allergic reaction caused my first administration to be stopped after 30 mins. Steroids and antihistamines given and tried again successfully 2 days later. Sickness, heartburn, hot flushes, fluctuating temperature, nose bloods, low HB and neutropenia followed. I was expecting hand and foot syndrome and have been lathering on the creams but nothing yet. My 2nd cycle was delayed by a week to allow my bloods to recover on their own, which they did. This time they gave me a lesser dose of the Caelyx and I have bone marrow boosting injections to take from day 19-23 to get me ready for cycle 3. I am hoping to cope better this time. I already feel better at this point in the cycle as I did last time.

    Good luck to you - we are all different and hopefully you will sail through. Just make sure you tell them every side effect, don't suffer in silence, there are adjustments they can make.

    Positive vibes

    Janine xxx

  • Dear Janine,

    Just wanted to say what a lot you've been through too and hoping so much that your next lot of treatment goes more smoothly for you.

    Lots of love

    Clare xx

  • I am sorry you are having such a tough time Janine. I think I may be getting hand and foot syndrome-could you tell me what creams you are using?

  • I have been given Diprobase by the hospital which they recommend to use 3 times a day. I'm not keen on the smell but use it on my feet morning and night. I bought some Udderly Smooth Moisturising Cream (containing 10% urea) on line as I saw that was recommended by another post on here. I also continue using my usual Aveeno hand cream as often as I think to in the hope of keeping skin healthy - so far so good. However I have read that because of the cumulative effect it is likely to be during cycles 4 to 6 when problems may occur. Hope this helps - good luck!

    Janine xxx

  • Thank you for this. I am on the 3rd so worse to come-oh dear!

  • HI Neona, I've just finished 6 months of Caelyx I did get some of the side effect one was foot-syndrome with blisters, I would sock my feet in cold water then moisturize them with light moisturizer then at night use Lanolin cream, if you can get white cotton socks put the lanolin and the sock on at night, you don't have to do it each night but as much as possible.This did help and I did not get foot syndrome too bad, still managed to go to my causal job.

    The other thing I wear sandals not closed in shoes and not heels it all helps and if you are in the US you are coming into your summer so sandals will be ok. best wishes Lorraine xx

    ps notice Janine57 suggest Udderly smooth moisturizing cream this is a good I've also used it all over.

  • ooh thank you for this-I will try it. I notice that keeping my feet cold helps.

  • Whow Janice the side effects sound horrific I hope the last doses Don, t give you the side effects that you have had before

  • Hi Chris,

    Sorry to hear you are back on treatment. Wish i was there with you - love fish and chips on the harbour 😀 ( yorkshirewoman living in surrey). I wish i lived close to the sea to walk my lovely boys.

    I had my 1st recurrence and was given carbo and calyx last july to December, side effects werent too bad. I had a very sore mouth and the usual change in taste ( everything tasted very peppery to me)and a bit tired but no problem with sore hands and feet. I did have tummy troubles but that was probably down to my bile acid malabsorption . No real affect on my normal life apart from feeling a bit crap for the first few days after chemo.

    I still managed to walk my dogs and one of them weighs more than me! and isnt particularly people friendly lol.

    I had a recurrence this month but they think i am platinum resistant so you cannot judge yourself by this.

    i am currently feeling very well apart from the obvious😀😀 i am on a short watch and wait then will be going on a trial.

    Sending you virtual hugs xx

    Carolyn

  • Carolyn I so needed this I am crossing my fingers that I have few side effects, the main reason is that I am caring for my 90 year old mother who lives 20 miles away from me and I come over to see her 3 /4 times a week she lives in Whitby. I really Don, t want to tell her about the reoccurence obviously this will depend on how I am feeling so I am crossing my fingerss Also buying lots of cream , baby toothbrush,antibacterial mouthwash, a fan to be prepared.

    Anyway enough about me sorry to hear about your further reoccurence hope your oncologist is on the ball . I was going to say stay strong but I sometimes think that is a banal thing to say sometimes,suffice to say my heartfelt wishes are sent to you.

  • Hi Chris,

    I hope you manage to bat off the side effects with your mum to look after. I am amazed at how much strength we can muster when we have to.

    I forgot to mention baby toothbrush, baby toothpaste and i also had a softer diet when my gums were sore and childrens mouthwash as the hospital mouthwash hurt my mouth.

    luckily I am a very strong person -a small but strong Yorkshirewoman who deals with things Head on ( though have had some little cries in the shower trying to shield my loved ones.)

    I am also brca one as are both my daughters - this was confirmed in 2o13 a few months after my diagnosis. I had already had breast cancer in 1999 aged 36 ( the same age as my mum was diagnosed- unfortunately she lost her battle aged 41).

    I am so lucky to be under the Royal Marsden ( as are both my daughters )

    Stay strong , be positive

    Carolyn ☺xx

  • Care, I have taken your advice hugged by husband, cuddled my dog and ready to go forward and onward hope you are feeling better than you have been. CHRIS

  • Ah Chris, I'm sorry it's back but you sound like you're in a very positive mental space and ready to take on this next phase of treatment and that's so admirable! I can't offer any pearls of wisdom I'm afraid but hope it all goes well. I have fond memories of Scarborough...my Grandparents used to take us there in the summer when we were little ☺ xx

  • I had carboplatin with pachyarel. I think that's quiet common. I had my doses weekly for 18 weeks. I was on a trial as it's usually given every three weeks. One of these drugs makes your hair fall out so I used the cold cap and this was very successful. I did get peripheral neuropathy which is also common but doesn't cause me any problems. Sorry I don't know why this is suddenly underlining everything. Otherwise everything went well. Good luck with it. I'm sure everything will go well.

You may also like...